Document Detail


Botulism in a pregnant intravenous drug abuser.
MedLine Citation:
PMID:  16409344     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A case of botulism is reported in a heroin-abusing parturient who initially presented with lethargy and slurred speech. The diagnostic difficulty, complications, intensive care and anaesthetic management of this case are discussed, with particular reference to the pregnancy and the effects of both botulism and its empirical treatment on the fetus. A short review is provided of a condition that has seen a marked increase in its incidence since 2000.
Authors:
G A Morrison; C Lang; S Huda
Related Documents :
20939204 - Macklin effect as potential responsible complication after retrograde intubation: a cas...
16409344 - Botulism in a pregnant intravenous drug abuser.
8122124 - Colchicine in the treatment of aa and al amyloidosis.
9819544 - Naproxen-associated sudden sensorineural hearing loss.
11450774 - Amyand's hernia: a case report of an incarcerated and perforated appendix within an ing...
25255914 - Porokeratotic adnexal ostial naevus: review on the entity and therapeutic approach.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Anaesthesia     Volume:  61     ISSN:  0003-2409     ISO Abbreviation:  Anaesthesia     Publication Date:  2006 Jan 
Date Detail:
Created Date:  2006-01-13     Completed Date:  2006-01-27     Revised Date:  2006-04-25    
Medline Journal Info:
Nlm Unique ID:  0370524     Medline TA:  Anaesthesia     Country:  England    
Other Details:
Languages:  eng     Pagination:  57-60     Citation Subset:  AIM; IM    
Affiliation:
Anaesthetics, Royal Infirmary of Edinburgh, Edinburgh, UK. garyamorrison@hotmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Botulism / diagnosis*,  etiology,  therapy
Cesarean Section
Female
Heroin Dependence / complications*
Humans
Pregnancy
Pregnancy Complications, Infectious / diagnosis*,  therapy
Substance Abuse, Intravenous / complications*
Comments/Corrections
Comment In:
Anaesthesia. 2006 Apr;61(4):405   [PMID:  16548970 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Multiple cardiac arrests following an overdose of caffeine complicated by penetrating trauma.
Next Document:  Levosimendan: a promising treatment for myocardial stunning?